Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Stopped drinking alcohol. Face is very itchy and blotchy, stinging sensation in eye. Are they related?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
I stopped drinking last week after 2 months of very heavy drinking. I feel well but my face is very itchy and blotchy. My eyes are very itchy and red around the lids and when I close my eyes there is a stinging sensation. This has got gradually worse over the week. Can the two be linked at all ?
Posted Fri, 31 Aug 2012 in Smoking and Alcohol Addiction
Answered by Dr. Raju A.T 8 hours later

Thanks for your query.

Yes, there are chances for the symptoms you have to be related to the alcohol consumption but not stopping it.

The symptoms appear to be due to deficiency of vitamins specially Vit B12 which is a much expected condition in heavy consumption of alcohol.

Need not worry , taking multivitamin supplements would clear your problem.

Do consider the preparation which do have Vit B12 in it.

I also suggest you to consume lots of water this would help to remove the metabolites which get accumulated in such conditions.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor